New Hampshire, 2015Damaging Wind in New Hampshire, July 27, 2015
July 27, 2015 · NWS GYX · 1 event in 1 county or zone
A warm and humid air mass produced scattered afternoon and evening convection across southern New Hampshire. One isolated cell became severe producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and humid air mass produced scattered afternoon and evening convection across southern New Hampshire. One isolated cell became severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 27, 11:17 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 27, 11:17 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1217 PM EDT MON JUL 27 2015
.SYNOPSIS...
WARM AND HUMID AIR WILL REMAIN OVER MAINE AND NEW HAMPSHIRE FOR
THE NEXT SEVERAL DAYS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
MAINLY IN THE AFTERNOONS. SOME STRONGER STORMS ARE POSSIBLE ON
TUESDAY. A COLD FRONT WILL CROSS THE REGION ON THURSDAY. A WEAK
DISTURBANCE MAY BRING A FEW SHOWERS TO THE MOUNTAINS FRIDAY. UPPER
LEVEL TROUGHING REMAINS IN PLACE THROUGH EARLY NEXT WEEK BRINGING
PERIODIC FRONTAL PASSAGES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1215 PM...MESOSCALE MODEL CONSENSUS IS TO FIRE UP CONVECTION OVER
THE SRN TIER OF COUNTIES IN NH THIS AFTERNOON...WHERE LEFTOVER
BOUNDARY FROM YESTERDAY IS PROBABLY LINGERING. THEREFORE, HAVE
HOT THIS A LITTLE HARDER ON POPS/QPF THIS AFTERNOON. ALSO..MAY SEE
SOME BACKBUILDING ALONG THAT BOUNDARY SO ADDED HEAVY RAIN HERE.
ALSO WATCHING CONVECTION MOVING THROUGH THE MONTREAL AREA
NOW...WHICH MAY WORK INTO NRN ZONES LATER THIS AFTERNOON...AND
THIS HAS ACCESS TO SOME BETTER DYNAMICS, AND COULD PRODUCE SOME
SMALL HAIL OR GUSTY WINDS. ELSEWHERE...AWAY FROM THE COAST COULD
SEE A FEW SCATTERED TSRA POP UP THIS AFTERNOON, BUT WEAK CAPPING
SHOULD PREVENT THEM FROM LASTING LONG.
950 AM...THIS UPDATE SCALES BACK THE FOG...ALTHOUGH IT WILL
LINGER JUST OFFSHORE AND PROBABLY COME AND GO AT THE BEACHES
THROUGHOUT THE DAY. HAVE ALL SCALED BACK POPS TO CLOSER TO ZERO
THRU NOON...AND THEN INCREASE THEM TO CHC POPS BY 18Z. LOTS OF
CAPE IN SOME SPOTS TODAY...ON THE ORDER OF 1-2K J/KG...BUT LIGHT
VERTICAL WIND PROFILES. STILL COULD SEE A PULSE STORM OR TWO
ROTATE TO HOLD UP A CORE AND PRODUCE SOME SMALL HAIL AND MAYBE
SOME WIND. WILL HAVE TO WATCH BOUNDARIES FOR CONVECTIVE
DEVELOPMENT TODAY...SEA BREEZE...DIFFERENTIAL HEATING DUE TO
CLOUDS...AND BOUNDARY FROM YESTERDAY THAT MAY BE LINGERING ACROSS
CHESHIRE/HILLSBOROUGH COUNTIES.
PREVIOUSLY...MOIST AIR MASS NOW FULLY IN PLACE ACROSS MAINE AND
NEW HAMPSHIRE. THIS IS NOTED BY LOW LEVEL CLOUDS AND FOG OVER MUCH
OF MAINE AND PARTS OF NEW HAMPSHIRE EARLY THIS MORNING. THIS
SHOULD BURN OFF AS THE MORNING WEARS ON AND ALLOW TEMPERATURES TO
WARM INTO THE 80S OVER MOST OF NEW HAMPSHIRE... WHILE STAYING A
LITTLE COOLER OVER MAINE WHERE AN ONSHORE WIND TEMPERS WARMING.
AS THE HEAT AND HUMIDITY BUILD AT THE SURFACE... A SHORTWAVE
TROUGH MOVING THROUGH QUEBEC AND INTO NORTHERN MAINE TODAY WILL
PROVIDE THE UPPER LEVEL SUPPORT FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP. THE HIGHEST CHANCE OF RAIN WILL BE IN THE EAST CLOSER TO
THE UPPER TROUGH BUT THERE WILL BE A CHANCE OF THUNDERSTORMS
AREAWIDE THIS AFTERNOON. WIND SHEAR TODAY IS ONLY ON THE ORDER OF
20 KT... SO NOT SOMETHING THAT WOULD SUGGEST SUPERCELLS.
HOWEVER... THE NORTH NORTHWEST UPPER LEVEL WINDS COULD COUNTERACT
THE SOUTH SOUTHEAST SEA BREEZE ALONG THE MAINE COAST AND PROVIDE
SOME LOCALLY ENHANCED AREAS OF BETTER TOTAL WIND SHEAR. THESE
AREAS WILL BE LACKING IN SURFACE BASED INSTABILITY DUE TO THE
COOLER ONSHORE WIND... BUT ELEVATED CONVECTION WILL STILL BE
POSSIBLE AS INSTABILITY REMAINS ALOFT EVEN OVER THESE AREAS. WITH
A GOOD AMOUNT OF INSTABILITY AROUND... THERE WILL BE THE CHANCE
FOR SOME SMALL HAIL TODAY WITH THE STRONGER STORMS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
SHOWERS AND THUNDERSTORMS SHOULD BECOME LESS NUMEROUS OVERNIGHT
WITH THE LOSS OF SURFACE BASED INSTABILITY. HOWEVER... ELEVATED
INSTABILITY STILL EXISTS SO ANY ONGOING CONVECTION COULD MAINTAIN
ITSELF THROUGH THE NIGHT. COULD SEE FOG REFORMING ALONG THE MAINE
COASTLINE.
ON TUESDAY A MORE PRONOUNCED SHORTWAVE TROUGH WILL MOVE THROUGH
THE AREA... ALONG WITH EVEN GREATER SURFACE BASED INSTABILITY.
CAPE VALUES GREATER THAN 2000 HAVE BEEN NOTED IN SOME MODEL
FORECASTS. OVERALL WIND SHEAR WILL BE A LITTLE BIT GREATER...
RANGING FROM 20 TO 30 KT. THIS IS GETTING ON THE BORDER LINE OF
WHAT MIGHT BE FAVORABLE FOR SOME STRONGER STORMS AND POSSIBLY A
FEW SUPERCELLS. AS A RESULT... HAVE MENTIONED SMALL HAIL AND GUSTY
WINDS IN THE FORECAST TO REFLECT THE THREAT FOR MORE SIGNIFICANT
THUNDERSTORMS. STORM PREDICTION CENTER HAS OUTLOOKED THE AREA IN A
MARGINAL RISK FOR SEVERE THUNDERSTORMS AND THIS SEEMS
APPROPRIATE. THERE IS SOME UNCERTAINTY ABOUT WHEN THE BEST UPPER
LEVEL FORCING WILL MOVE THROUGH... AS THE MODELS STILL DISAGREE ON
WHETHER IT WILL COINCIDE WITH PEAK HEATING OR COME THROUGH
EARLIER... LEAVING OUR AREA IN SUBSIDENT FLOW WHICH WOULD TEND TO
SUPPRESS CONVECTION.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
UPPER LEVEL LOW PRESSURE NEAR THE SAINT LAWRENCE RIVER VALLEY
WILL SHIFT SE AS RIDGING PUSHES EAST WEDNESDAY. AT THE SAME TIME
ANOTHER CUTOFF LOW WILL DEEPEN AND MOVE INTO CENTRAL CANADA. THIS
WILL KEEP THE RIDGING OVER THE NORTHEAST SHORT LIVED AND THE
RIDGING MOVES OFFSHORE LATE THURSDAY. THEREAFTER TROUGHING REMAINS
OVERHEAD INTO EARLY NEXT WEEK. INDIVIDUAL SHORT WAVE RIPPLES WILL
CAUSE INCREASED PRECIPITATION CHANCES AS IT LINGERS ALOFT EVERY
18-24 HRS OR SO.
THE RESULT HOWEVER BRIEF WILL BE 850MB TEMPERATURES OF 18 DEGREES
C OVER SOUTHERN NH WEDNESDAY. THIS WILL TRANSLATE TO LOWER TO MID
90S WITH MID 80S FOR MUCH OF THE REST OF THE AREA UNDER MOSTLY
SUNNY SKIES. IT WILL BE COOLER THURSDAY BUT SHOULD REACH THE 70S
AND 80S STILL AHEAD OF A FAST MOVING COLD FRONT. THUNDERSTORM
POTENTIAL LOOKS GOOD AND WE COULD HAVE STRONG STORMS WITH PLENTY
OF INSTABILITY AND DECENT SHEAR... ESPECIALLY OVER SOUTHERN
SECTIONS. NOT EXPECTING FLOODING TO BE AN ISSUE WITH A FAST MOVING
BOUNDARY ALTHOUGH PW VALUES DO INCREASE TO 1.75 INCHES OR SO WHICH
IS CLOSE TO THE 99TH PERCENTILE FOR THIS TIME OF YEAR.
FRIDAY SHOULD BE MOSTLY DRY BUT THE CARRABASSETT VALLEY MAY SEE A
FEW SHOWERS AS A WEAK DISTURBANCE BRUSHES THE AREA. A MORE POTENT
SHORT WAVE ARRIVES SATURDAY INTO SUNDAY BRINGING SHOWERS AND
THUNDERSTORMS FOR THE WEEKEND.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
SHORT TERM...EARLY MORNING FOG AND LOW CLOUDS SHOULD BURN OFF
FAIRLY QUICKLY OVER NEW HAMPSHIRE AND FAR WESTERN MAINE. COULD
LINGER A LITTLE LONGER EAST OF PORTLAND THOUGH. AFTERNOON SHOWERS
AND THUNDERSTORMS ARE EXPECTED FOR MOST OF THE AREA... WITH THE
GREATEST THREAT BEING IN THE EAST. THUNDERSTORM CHANCES DECREASE
OVERNIGHT BUT WILL NOT GO AWAY ENTIRELY. MORE THUNDERSTORMS ARE
EXPECTED ON TUESDAY.
LONG TERM...PREVAILING VFR WITH PERIODS OF NOCTURNAL FOG IN MOIST
LOW LEVEL CONDITIONS. MVFR OR LOWER CONDITIONS IN SHOWERS
THURSDAY.
&&
.MARINE...
SHORT TERM...WEAK PRESSURE GRADIENT KEEPS WIND FLOW LIGHT AND SEAS
FAIRLY CALM.
LONG TERM...A COLD FRONT CROSSES THE WATERS WEDNESDAY MORNING
FOLLOWED BRIEFLY BY HIGH PRESSURE. ANOTHER FRONT CROSSES THE
WATERS LATE THURSDAY NIGHT. SEAS AND WINDS REMAIN BELOW SCA
CRITERIA.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...CEMPA
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jul 27, 6:52 AM EST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
752 AM EDT MON JUL 27 2015
ANZ153-MEZ007>009-012>014-018>028-NHZ001>015-281200-
CASCO BAY-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
752 AM EDT MON JUL 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...WESTERN
MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW
HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME STORMS
COULD CONTAIN SMALL HAIL ALTHOUGH THE THREAT OF SEVERE
THUNDERSTORMS IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. SOME
STORMS COULD BE STRONG TO SEVERE WITH HAIL AND WINDS THE PRIMARY
THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>152-154-281200-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
752 AM EDT MON JUL 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 12:10 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
110 PM EDT MON JUL 27 2015
NHZ015-271800-
WESTERN AND CENTRAL HILLSBOROUGH NH-
110 PM EDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
* UNTIL 200 PM EDT
* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM CONTAINING VERY HEAVY RAIN OVER
PETERBOROUGH...MOVING TO THE EAST AT 5 MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. VERY
HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
SHARON...
PETERBOROUGH...
WILTON...
LYNDEBOROUGH...
AND TEMPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4285 7199 4293 7200 4299 7174 4283 7173
4279 7193
TIME...MOT...LOC 1706Z 250DEG 6KT 4289 7196
ESSpecial weather statement, Jul 27, 12:56 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
156 PM EDT MON JUL 27 2015
NHZ015-271845-
WESTERN AND CENTRAL HILLSBOROUGH NH-
156 PM EDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
* UNTIL 245 PM EDT
* AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM CONTAINING TORRENTIAL RAIN NEAR
SHARON...MOVING TO THE EAST AT 10 MPH.
* DIME SIZE HAIL...TORRENTIAL RAINS...FREQUENT LIGHTNING... AND WIND
GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SHARON...
PETERBOROUGH...
WILTON...
LYNDEBOROUGH...
AND GREENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4279 7196 4292 7198 4295 7169 4276 7170
4277 7183
TIME...MOT...LOC 1748Z 275DEG 9KT 4286 7187
ESSpecial weather statement, Jul 27, 1:01 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
201 PM EDT MON JUL 27 2015
NHZ004-271845-
NORTHERN CARROLL NH-
201 PM EDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
* UNTIL 245 PM EDT
* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM CONTAINING TORRENTIAL RAIN... 7
MILES SOUTH OF CRAWFORD NOTCH...MOVING TO THE EAST AT 10 MPH.
* DIME SIZE HAIL... TORRENTIAL RAIN... FREQUENT LIGHTNING... AND
WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
NORTHERN CARROLL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4415 7135 4409 7134 4410 7131 4414 7131
4415 7130 4415 7118 4398 7123 4397 7137
4403 7138 4407 7135 4407 7137 4410 7138
4415 7138
TIME...MOT...LOC 1754Z 275DEG 8KT 4407 7136
ESLocal storm report, Jul 27, 1:09 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
209 PM EDT MON JUL 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG WESTBROOK 43.68N 70.38W
07/24/2015 CUMBERLAND ME PUBLIC
MULTIPLE TREES DOWN ON CARS
&&
EVENT NUMBER GYX1500135
NBThunderstorm Wind, Cheshire
- When
- July 27, 1:45 PM EST to 1:49 PM EST
- Where
- Cheshire County, Winchester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.780, -72.380
An isolated severe thunderstorm downed trees on wires on Main Street in Winchester.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 27 to 29, 201531 injured · 7 events
- Hail and Damaging Winds in Montana, July 27, 2015$2.5 million · 1.75 in hail · 26 events
- Wildfire in California, July 27 to 31, 2015$500,000 · 2 events
- Flash Flooding and Damaging Winds in Iowa, July 27, 2015$223,000 · 53 kt wind · 18 events
- Hail and Damaging Winds in Virginia, July 27, 2015$101,000 · 1 in hail · 6 events
- Flash Flood and Hail in Massachusetts, July 27, 2015$71,000 · 1 in hail · 6 events
- Damaging Wind in Kentucky, July 27, 2015$70,000 · 83 kt wind · 1 event
- Damaging Winds in Montana, July 27, 2015$32,000 · 61 kt wind · 6 events
- Damaging Winds in North Dakota, July 27, 2015$25,000 · 61 kt wind · 9 events
- Excessive Heat in Kentucky, July 27 to 29, 201522 events
- Excessive Heat in Illinois, July 27 to 29, 201519 events
- Damaging Winds and Heavy Rain in Missouri, July 27, 2015$18,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594278.